Thunderstorm Wind, Johnson
- When
- June 3, 4:25 PM CST
- Where
- Johnson County, 6 mi W of Chilhowee
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.583, -93.983
Tree limbs and shingles off a porch roof blown down.
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 3, 2:22 PM CST, 2 hours 3 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTION TO ADD FLOOD WATCH POINTS
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
322 PM CDT FRI JUN 3 2005
.DISCUSSION...
COMPLEX WEATHER SITUATION TO EVOLVE OVER THE NEXT 36 HOURS. SHOWER
AND THUNDERSTORM ACTIVITY CONTINUES TO TEASE THE WESTERN EDGES OF
THE FORECAST AREA THIS AFTERNOON. THE ACTIVITY HAS BECOME MORE
ORGANIZED ACROSS SOUTHEAST KANSAS...ALONG THE EDGE OF THE
INSTABILITY AXIS IN THE VICINITY OF THE OUTFLOW BOUNDARY FROM THE
OVERNIGHT CONVECTION. ANTICIPATE THIS CLUSTER OF THUNDERSTORMS TO
TRACK ACROSS THE SOUTHWESTERN CWA DURING THE LATE AFTERNOON
HOURS...ALTHOUGH IT WILL LIKELY LOSE INTENSITY AS IT ENCOUNTERS MORE
STABLE AIRMASS ACROSS THE CWA.
AFTERNOON WATER VAPOR IMAGERY SHOWS THE NEXT SHORTWAVE OF INTEREST
OVER THE TEXAS/OKLAHOMA PANHANDLE. EXPECT ANOTHER CONVECTIVE COMPLEX
TO EVOLVE TONIGHT AS THE AFOREMENTIONED SHORTWAVE LIFTS NORTHEAST
ACROSS KANSAS...AND A 40 KNOT LOW LEVEL JET INDUCES A WEST-EAST
ORIENTED MOISTURE CONVERGENCE AXIS ACROSS THE FORECAST AREA. THIS
WILL YIELD AN ELEVATED HEAVY RAINFALL THREAT...ALTHOUGH CANNOT RULE
OUT ISOLATED SEVERE ELEVATED THUNDERSTORMS PRODUCING HAIL AS WELL.
MOST PRIMED AREA FOR FLOODING WILL BE AREAS ALONG AND WEST OF A
BETHANY TO RICHMOND TO BUTLER LINE...WHERE A FLOOD WATCH IS IN
EFFECT UNTIL NOON SATURDAY. HAVE PLACED THE HIGHEST POPS BETWEEN THE
HOURS OF MIDNIGHT AND 7 AM.
SATURDAY APPEARS AS IT WILL BE ANOTHER ACTIVE DAY...ESPECIALLY
DURING THE LATE AFTERNOON AND EVENING HOURS. BOTH NAM AND GFS
SOLUTIONS PROG THE DEVELOPMENT OF A FAIRLY HEALTHY SHORTWAVE...AND
ASSOCIATED SURFACE CYCLOGENESIS. PARAMETERS POINT TOWARD A POTENTIAL
SEVERE WEATHER EVENT...WITH PROGGED CAPES OF 2500 J/KG...AND
700-500MB LAPSE RATES OF 8 C/KM IN ADVANCE OF THE APPROACHING FRONT.
DEEP LAYER SHEAR WILL INCREASE AND THE CAP WILL LIKELY SUFFICIENTLY
ERODE BY LATE AFTERNOON AS THE SHORTWAVE TROUGH
APPROACHES...ESPECIALLY ACROSS NORTHEAST KANSAS AND NORTHWEST
MISSOURI. THERE IS STILL SOME MODEL/FORECASTER UNCERTAINTY ON THE
SURFACE LOW DEVELOPMENT...SO WILL NEED TO CONTINUE MONITORING THE
SYSTEM EVOLUTION AND ATTENDANT TORNADO THREAT.
THE GFS, CANADIAN, AND GFS MODELS SUGGEST THAT THERE WILL BE A
SHORTWAVE RIDGE BUILD OVER KANSAS AND MISSOURI MONDAY AND TUESDAY. I
HAVE LOWERED PRECIPITATION CHANCES ACCORDINGLY. IT LOOKS LIKE THE
PATTERN BECOMES MORE CONDUCIVE FOR STORMS WEDNESDAY, THURSDAY, AND
FRIDAY AS HEIGHTS FALL OVER KANSAS AND NEBRASKA. THE PATTERN
ADVERTISED FOR THE END OF THE WEEK LOOKS VERY SIMILAR TO WHAT IS
EXPECTED THIS WEEKEND WITH AN EAST WEST STATIONARY BOUNDARY OVER THE
REGION AND DISTURBANCES MOVING THROUGH THE SOUTHWEST FLOW.
SCHMIT/KOCH
&&
.PREV DISCUSSION...
330 AM CDT FRI...
MESSY...MESSY...MESSY. THAT IS WHAT THE NEXT 3 DAYS WILL BRING AS
SEVERAL UPPER LEVEL DISTURBANCES/MCS FEATURES WILL MAKE IT A JOY TO
HIT TEMPERATURE FORECASTS AND BREAK DOWN ARRIVAL OF CONVECTION.
LARGE SCALE PATTERN IS DENOTED BY LARGE UPPER TROUGH OVER THE
NORTHERN ROCKIES WITH SHORTWAVE OVER NV ROTATING UNDERNEATH...THIS
FEATURE WILL BEAR WATCHING FOR SEVERE POTENTIAL ON SATURDAY
AFTERNOON AND EVENING. SHARP SHORTWAVE TROUGH CROSSING NORTHERN
MEXICO WILL ALSO BE A PLAYER FOR CONVECTION TONIGHT.
IN THE SHORT TERM MCS MOVING INTO EASTERN NEBRASKA AND TRAILING BACK
INTO CENTRAL KS HAS FINALLY STARTED TO TURN MORE SOUTHEAST ON THE
SOUTHERN END. HOWEVER...MID LEVEL CAP HAS THWARTED DEVELOPMENT OF
CONVECTION ANY FURTHER SOUTHWEST. STILL EXPECT THE SOUTHERN PORTION
OF MCS TO MOVE INTO NORTHWEST AND PORTIONS OF WEST CENTRAL MO
SHORTLY AFTER 12Z. SINCE MCS WILL BE MOVING INTO A LESS FAVORABLE
ENVIRONMENT...I.E. MORE STABLE/LESS MOISTURE...EXPECT CONVECTION TO
WEAKEN AS IT MOVES INTO FAR WESTERN CWA THIS MORNING AS NOTED BY 00Z
GFS AND LATEST RUC QPF. HAVE DOUBTS AS TO WHETHER OR NOT THERE WILL
BE REDEVELOPMENT OF CONVECTION THIS AFTERNOON TIED TO REMNANTS OF
MCS AS EXTENSIVE CLOUD DEBRIS WILL LIMIT AFTERNOON HEATING. HAVE
LOWERED HIGH TEMPERATURES BY A CATEGORY OVER WESTERN CWA FOR TODAY.
SEVERE POTENTIAL ALSO LIMITED DUE TO THE EXPECTED WIDESPREAD CLOUD
COVER AND MARGINAL INSTABILITY.
HAVE BUMPED POPS UP FOR TONIGHT TO LIKELY CATEGORY OVER ALL BUT FAR
EASTERN CWA AS SHORTWAVE OVER NORTHERN MEXICO LIFTS NORTHEAST. 850MB
LOW LEVEL JET EXPECTED TO VEER THIS EVENING AND DRAW DEEPER MOISTURE
NORTHWARD AND AHEAD OF THIS SHORTWAVE. PRECIPITABLE WATER VALUES
WILL BE ON THE INCREASE TONIGHT AND COULD HAVE A HYDRO PROBLEM OVER
FAR WESTERN CWA WHERE FFG VALUES ARE AROUND 1.5 INCHES/1 HOUR.
HAVE KEPT LOW CHANCE POPS IN FOR SATURDAY AS MESOSCALE BOUNDARIES
LEFT OVER FROM TONIGHTS CONVECTION COULD PLAY A ROLE IN SCATTERED
CONVECTION. HOWEVER...BETTER BET FOR CONVECTION STARTS LATE SATURDAY
AFTERNOON OR BETTER YET SATURDAY EVENING AS SHORTWAVE NOW ROLLING
THROUGH NV IS PROGGED TO SHARPEN AS IT LIFTS NORTHEAST THROUGH KS. A
STALLED COLD FRONT IS FORECAST TO BE NEAR NORTHWEST MO BY SATURDAY
AFTERNOON WITH A SOUTHERLY LOW LEVEL JET REFORMING OVER EASTERN KS.
BY THIS TIME THE LOW LEVEL JET WILL HAVE BEEN ABLE TO TRANSPORT
UPPER 60 DEWPOINTS INTO THE REGION. NAM APPEARS TO BE OVER
FORECASTING THE LOW LEVEL DEWPOINTS...AND THUS INSTABILITY.
NONETHELESS EXPECT TO SEE MUCAPES WELL IN EXCESS OF 3000 J/KG ON
SATURDAY WITH SUFFICIENT 0-6KM SHEAR TO SUPPORT SEVERE CONVECTION.
HAVE MADE MINOR CHANGES TO REST OF FORECAST WITH THE MOST NOTABLE
LOWERING RAIN CHANCES ON MONDAY TO SLIGHT CATEGORY.
MJ
809 PM CDT THU...
MINOR REVISION TO SLOW DOWN THUNDERSTORM ARRIVAL A BIT IN THE
NORTHWEST PART OF FORECAST AREA TONIGHT. ONGOING STORMS STILL WELL
WEST OF REGION...AND UPPER AIR THIS EVENING SHOWING QUITE A BIT OF
DRY AIR LEFT OVER IN EASTERN KANSAS IN WAKE OF CONVECTION THAT MOVED
THROUGH THIS AFTERNOON...SO EXPECT ANY RETURN FLOW SET UP NOT TO
OCCUR UNTIL LATE TONIGHT. THUS WILL TAKE OUT ANY MENTION OF EVENING
POPS.
PC
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL NOON SATURDAY FOR MOZ001-MOZ002-MOZ003-MOZ004-
MOZ005-MOZ011-MOZ012-MOZ013-MOZ014-MOZ020-MOZ021-MOZ022-
MOZ028-MOZ029-MOZ030-MOZ037-MOZ043-MOZ053.
KS...FLOOD WATCH UNTIL NOON SATURDAY FOR KSZ025-KSZ057-KSZ060-KSZ102-
KSZ103-KSZ104-KSZ105.HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 107 PM CDT FRI JUN 3 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 107 PM CDT FRI JUN 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THIS AFTERNOON...ALTHOUGH THE THREAT FOR SEVERE THUNDERSTORMS IS MINIMAL DUE TO MARGINAL INSTABILITY. LOCALIZED FLOODING WILL CONTINUE TO BE POSSIBLE...ESPECIALLY ACROSS EASTERN KANSAS AND NORTHWEST MISSOURI. THE NEXT IN THE SERIES OF UPPER LEVEL DISTURBANCES WILL LIFT NORTHEAST ACROSS KANSAS TONIGHT...TRIGGERING THE DEVELOPMENT OF ANOTHER NOCTURNAL THUNDERSTORM COMPLEX. THUNDERSTORMS WILL LIKELY SPREAD EAST ACROSS EASTERN KANSAS AND WESTERN MISSOURI AFTER MIDNIGHT TONIGHT...AND MOVE ACROSS THE OUTLOOK AREA DURING THE OVERNIGHT HOURS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...WITH THE PRIMARY THREAT BEING LARGE HAIL. HEAVY RAINFALL IS ALSO POSSIBLE. FLOODING IS ALSO POSSIBLE...MAINLY ALONG AND WEST OF THE INTERSTATE 35 CORRIDOR...WHERE SATURATED GROUND CONDITIONS EXIST FROM RECENT RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS ARE POSSIBLE LATE SATURDAY AFTERNOON AND EVENING AS ANOTHER UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION...AND SURFACE LOW PRESSURE DEVELOPS. A COLD FRONT WILL MOVE ACROSS THE OUTLOOK AREA LATE SATURDAY AFTERNOON AND EVENING. MODERATE INSTABILITY WILL BE PRESENT AHEAD OF THIS FEATURE. AS THE COLD FRONT AND UPPER LEVEL DISTURBANCE INTERACT...STRONG TO SEVERE THUNDERSTORMS...POSSIBLY SUPERCELLS...ARE EXPECTED TO DEVELOP. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. FAVORABLE SHEAR PARAMETERS INDICATE THE POTENTIAL FOR TORANDOES AS WELL. HEAVY RAIN AND LOCALIZED FLOODING WILL CONTINUE TO BE A THREAT WITH CLUSTERS OF STORMS THAT TRACK OVER THE SAME AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE SATURDAY AFTERNOON AND EVENING. SCHMIT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 421 PM CDT FRI JUN 3 2005 MOZ043-053-054-032215- BATES-CASS-HENRY- 421 PM CDT FRI JUN 3 2005 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN BATES...SOUTHEASTERN CASS AND SOUTHWESTERN HENRY COUNTIES... AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HUME...OR 16 MILES SOUTHWEST OF BUTLER...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL BE... 5 MILES SOUTHEAST OF FOSTER BY 425 PM CDT. NEAR RICH HILL BY 430 PM CDT. NEAR BUTLER BY 445 PM CDT. NEAR BALLARD BY 505 PM CDT. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WAS PART OF A LINE OF THUNDERSTORMS THAT WILL CONTINUE TO MOVE TOWARD CLINTON AND GARDEN CITY BY 515 PM TO 530 PM. PC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 455 PM CDT FRI JUN 3 2005 MOZ053-054-032245- BATES-HENRY- 455 PM CDT FRI JUN 3 2005 ...SIGNIFICANT WEATHER ALERT FOR HENRY AND NORTHEASTERN BATES COUNTIES... AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF APPLETON CITY...MOVING NORTHEAST AT 40 MPH. THIS STORM WILL BE... NEAR MONTROSE BY 505 PM CDT. NEAR LA DUE BY 515 PM CDT. 5 MILES NORTHWEST OF CLINTON BY 525 PM CDT. 5 MILES NORTHWEST OF LEWIS BY 535 PM CDT. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. PC
The Pleasant Hill radar (KEAX), 35 km away, was scanning. The volume nearest the first event began at 22:26 UTC.
3 thunderstorm wind. Local standard time, as filed.
Tree limbs and shingles off a porch roof blown down.
Power lines and tree limbs down.
Tree limbs and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459030, 5459031, 5459032.